MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS CI624 COCHLEAR IMPLANT WITH SLIM 20 ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS CI624 COCHLEAR IMPLANT WITH SLIM 20 ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI624
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Perforation (2001); Tissue Breakdown (2681); Fluid Discharge (2686)
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced an extrusion of the electrode into the ear canal.It was also reported that there was chronic tympanic membrane perforation with intermittent otorrhea and breakdown of canal closure.The device was explanted on (b)(6) 2025 and re-implantation is planned but had not taken place at the time of this report.
 
Event or Problem Description
Correction: the correct date of explant is (b)(6) 2025; not (b)(6) 2025, as previously reported in the initial mdr [6000034-2025-02247] submitted on june 24, 2025.

Brand Name
NUCLEUS CI624 COCHLEAR IMPLANT WITH SLIM 20 ELECTRODE
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
MDR Report Key22313047
Report Number6000034-2025-02247
Device Sequence Number21063868
Product Code MCM
UDI-Device Identifier09321502046329
UDI-Public(01)09321502046329(11)240729(17)260728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
Report Date (Section F) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/28/2026
Device Model NumberCI624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/22/2025
Event Location Hospital
Date Report to Manufacturer07/22/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA08/07/2025